Side effects of mirena removal?

I had my mirena removed about 6 months ago, and I feel like I am still having side effects. Has anyone else experienced any side effects after they removed their mirena? In the first few months, I would feel really sick and tired the weeks around my period. I would sleep 10-12 hours a night and still feel miserable. I've also had no sex drive since I got the mirena put in, and I was hoping that it would come back after I removed it, but I've had no luck. I'd love to hear other's experiences and what can be done to help with the side effects!

Comments

  • The Mirena has no long term effects. Once it is out, hormone levels return to where they were before, and although it may seem like your symptoms are related to the Mirena, there is no medical or scientific evidence that shows long term effects from the Mirena.  Mirena only works locally, at the level of the uterus--it does not stop you from ovulating. If you are not feeling well this far out you should suggest to your health care provider that they look for other reasons.
Sign In or Register to comment.